Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
perryd

Accutane & Sleepiness!

Recommended Posts

Hi there!

I've only been on Accutane for 4 days (40 MG), and I don't know if it's just a coincidence, but I have been sooooo tired for the past couple of days, and not sleeping as well at night as I usually do.

I feel like Accutane is constantly on my mind (because I'm excited/anxious to see results!) and that may be affecting my sleep, but I was just wondering if anyone else noticed that they felt extra tired when they first started taking it.

I appreciate your thoughts and comments!

Share this post


Link to post
Share on other sites

It not a coincidence, as matter of fact I think a large number of people experience drowsiness and fatigue as a common side-effect. It effects me, I can't even run up stairs, play sports cause I'm so tired. It sucks but oh well.

I also started feeling like this on my 4th day I believe, after a month it lessened down a bit though(myabe it takes your body to get used to the pill)

Share this post


Link to post
Share on other sites

I can't believe how much I slept for the first week or so.

Zzzzzzzzzzzzzzzzzzzzzzzzzzzzzz

Thanks so much for your responses! Being tired is the worst... especially when you work and are in meetings all day and it's all you can do to stop yawning and put your head down on the table!

I'm so glad to hear that this is "normal" and I look forward to not only having clear skin, but my peppy energy back too!

Share this post


Link to post
Share on other sites

Take notice of any changes in cognition, ability to concentrate, short-term memory, libido, sleep, or behavior.

The Wikipedia article lists some DSM-IV classified symptoms of clinical depression: http://en.wikipedia.org/wiki/Clinical_depression

Do you become sleepy shorty after taking the pill, say 2-3 hours, or later on in the day? Do you eat food with it?

##

-Roaccutane Science: http://max001.proboards42.com

-Retinoid signaling, etc.

-FDA Advisory Committee on Accutane (2000)

-Accutane package label (2005)

-Package label history

Share this post


Link to post
Share on other sites

I agree. I def find myself sleeping more than I did before starting my coarse... oh well... clearer skin here I come. Lol :)

Share this post


Link to post
Share on other sites

The first few weeks can be pretty emotionally draining. You're probably not getting enough sleep because your mind is filled with thoughts of Accutane - leading you to feel tired during the day. After a few weeks that should pass and you should feel more or less normal once the newness and excitement wear off.

You can try some directed relaxation when you get in bed - where you concentrate on relaxing your muscles (often working your way slowly from toes to scalp, tensing the muscle hard that you are focusing on, then releasing it) and pay attention to making your breathing ever deeper and slower. This in turn will slow your heartrate and you will fall asleep. If troubling (exciting) thoughts intrude, you acknowledge them, dismiss them, and return your focus to the body. This takes some practice but will soon become more or less automatic. Some people find it helpful to include a visualization, like lying in soft grass under a starry sky, or perhaps soft sand near the ocean shore.

I don't think Accutane-induced fatigue happens so soon in the course, that's the sort of thing that happens when you've been on it for a while.

Share this post


Link to post
Share on other sites
I don't think Accutane-induced fatigue happens so soon in the course, that's the sort of thing that happens when you've been on it for a while.

Probably not. Though, it is important that people are knowledgible of symptoms indicating severe adverse reactions related to the treatment. If the fatigue persists or worsens, then I would notify the doctor.

##

-Roaccutane Science: http://max001.proboards42.com

-Retinoid signaling, etc.

-FDA Advisory Committee on Accutane (2000)

-Accutane package label (2005)

-Package label history

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×